MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 NEUROVA CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 NEUROVA CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-6-20-HELIX
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during coiling treatment of embolization, this coil prematurely detached inside the microcatheter during advance.There was not any friction or difficulties during delivery.The physician did not rotate the delivery pusher during procedure.There were not any patient symptoms or complications associated with this event.Reported device and any accessory devices were prepared as indicated in the ifu.Yes, the continuous flush was administered during the procedure.The physician did not attempt to detach the coil.There was no kink/damage to the pushwire.Progreat microcatheter.
 
Additional Manufacturer Narrative
The device was received with the pusher only; within its inner pouch and inside of a shipping box.There was no implant, microcatheter, or accessories returned with the device.The pusher was not in one piece.The coupler tube was found to be detached and was not returned with the unit.The proximal end of the pusher was separated around 70-71 inches from the distal end.The shield coil was found detached at the weld point and was not returned with the unit missing.The pusher was found kinked from 59 to 65 inches from the distal tip, as well as at the proximal end where the pusher end was broken off.No release wire was found after examining the length of the outer jacket.The retainer ring inner diameter (id) was measured to be 0.00465in, within the specifications.The lumen stop was measured to be 0.00247in, within specification.No other anomalies were observed.Based on the analysis performed, the axium coil was confirmed to have prematurely detachment as the pusher was returned with the coil already detached and missing.There was no malfunction of the pusher or non-conformance to specification.Since the implant, microcatheter, and coupler tube were not returned, any contribution of the implant, microcatheter, coupler tube, and release wire to the issue could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3 NEUROVA
9775 toledo way
irvine CA 92618
MDR Report Key8219173
Report Number2029214-2019-00009
Device Sequence Number11176899
Product Code KRD
UDI-Device Identifier00847536013582
UDI-Public00847536013582
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2021
Device Model NumberNV-6-20-HELIX
Device Catalogue NumberNV-6-20-HELIX
Device Lot NumberA637804
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer03/25/2019
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1